Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 146, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at May 19, 2013, 5:40 PM EDT for Dade County, Georgia; Hamilton County, Tennessee. It took effect at May 19, 2013, 6:38 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2013, 5:40 PM EDT (21:40 UTC)
- In effect from
- May 19, 2013, 6:38 PM EDT
- Expired
- May 20, 2013, 7:04 AM EDT
- In force
- 12 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Dade County, GA, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lookout Creek near New England (ENGG1). The gauge peaked at 16.62 ft at May 19, 2013, 8:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
430 WGUS42 KFFC 192140 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 540 PM EDT SUN MAY 19 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING CREEK IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON COUNTIES .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC083-TNC065-201140- /O.NEW.KFFC.FL.W.0146.130519T2336Z-130520T1851Z/ /ENGG1.1.ER.130519T2336Z.130520T0600Z.130520T1251Z.UU/ 540 PM EDT SUN MAY 19 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE LOOKOUT CREEK NEAR NEW ENGLAND. * FROM THIS EVENING UNTIL MONDAY AFTERNOON. * AT 515 PM SUNDAY THE STAGE WAS 10 FEET...AND RISING RAPIDLY. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 13.5 FEET BY MIDNIGHT. THE CREEK WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING. * AT 13 FEET...MINOR FLOODING EXPANDS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS WILL BE CLOSED. ALSO MINOR FLOODING EXPANDS MUCH FURTHER DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE BORDER INTO THE TIFTONA AREA. $$
4 follow-up statements
372 WGUS42 KFFC 192240 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 640 PM EDT SUN MAY 19 2013 ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON COUNTIES .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC083-TNC065-201240- /O.EXT.KFFC.FL.W.0146.130519T2238Z-130521T1004Z/ /ENGG1.2.ER.130519T2135Z.130520T0600Z.130521T0404Z.UU/ 640 PM EDT SUN MAY 19 2013 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND. * UNTIL TUESDAY MORNING. * AT 630 PM SUNDAY THE STAGE WAS 14.8 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * THE CREEK WILL CONTINUE RISING TO NEAR 17 FEET AFTER MIDNIGHT. THE CREEK WILL FALL BELOW FLOOD STAGE EARLY TUESDAY MORNING. * AT 17 FEET...MODERATE FLOODING BEGINS. SEVERAL SMALL BUILDINGS NEAR THE NEW ENGLAND HANG GLIDING RECREATION PARK BEGIN TO FLOOD. SEVERAL ROADS IN DADE COUNTY WILL BE CLOSED INCLUDING SELLS LANE... MASON ROAD...AND CREEK ROAD. THE WATER WILL BE SEVERAL FEET DEEP ON PORTIONS OF THESE ROADS. ALSO MODERATE FLOODING WILL BEGIN DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE BORDER INTO THE TIFTONA AREA. SEVERAL ROADS NEAR THE CREEK WILL BE FLOODED AND CLOSED. $$
022 WGUS82 KFFC 200300 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 PM EDT SUN MAY 19 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON COUNTIES GAC083-TNC065-201230- /O.EXT.KFFC.FL.W.0146.000000T0000Z-130520T1230Z/ /ENGG1.1.ER.130519T2135Z.130519T2345Z.130520T0630Z.UU/ 1100 PM EDT SUN MAY 19 2013 ...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND. * UNTIL MONDAY MORNING. * AT 1045 PM SUNDAY THE STAGE WAS 15.2 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MONDAY MORNING. * AT 15 FEET...MINOR FLOODING CONTINUES TO EXPAND ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. THESE ROADS AND OTHER ROADS WITH CREEKS FLOWING INTO LOOKOUT CREEK WILL FLOOD CAUSING THE ROADS TO BE CLOSED. THE WATER WILL BE A FEW FEET DEEP ON PORTIONS OF THESE ROADS. ALSO MINOR FLOODING WILL CONTINUE TO EXPAND DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE BORDER INTO THE TIFTONA AREA. $$
237 WGUS82 KFFC 200747 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 347 AM EDT MON MAY 20 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON COUNTIES SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY ETOWAH RIVER NEAR EAST CANTON AFFECTING CHEROKEE COUNTY BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES GAC083-TNC065-201415- /O.EXT.KFFC.FL.W.0146.000000T0000Z-130520T1415Z/ /ENGG1.1.ER.130519T2135Z.130519T2345Z.130520T0815Z.UU/ 347 AM EDT MON MAY 20 2013 ...FLOOD WARNING EXTENDED UNTIL THIS MORNING...THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND. * UNTIL LATE THIS MORNING. * AT 300 AM MONDAY THE STAGE WAS 13.1 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS MORNING. * AT 13.0 FEET...MINOR FLOODING EXPANDS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS WILL BE CLOSED. ALSO MINOR FLOODING EXPANDS MUCH FURTHER DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE BORDER INTO THE TIFTONA AREA. $$ GAC313-202146- /O.CON.KFFC.FL.W.0147.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.130519T2230Z.130520T0715Z.000000T0000Z.UU/ 347 AM EDT MON MAY 20 2013 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON. * UNTIL FURTHER NOTICE. * AT 300 AM MONDAY THE STAGE WAS 17.6 FEET...AND RISING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 16.0 FEET. * AT 18.0 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES...FIELDS AND WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE. $$ GAC057-202146- /O.CON.KFFC.FL.W.0149.000000T0000Z-000000T0000Z/ /ECTG1.1.ER.130520T0142Z.130520T0645Z.000000T0000Z.UU/ 347 AM EDT MON MAY 20 2013 THE FLOOD WARNING CONTINUES FOR THE ETOWAH RIVER NEAR EAST CANTON. * UNTIL FURTHER NOTICE. * AT 200 AM MONDAY THE STAGE WAS 18.1 FEET...AND RISING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 17.0 FEET. * AT 18.0 FEET...MINOR FLOODING CONTINUES ALONG THE RIVER GENERALLY EAST OF CANTON NEAR THE INTERSTATE 575 BRIDGE. A ROCK LANDING AND PARKING LOT BEHIND THE PUMP STATION OFF OF RIVERSTONE PARKWAY BEGINS TO FLOOD. $$ GAC117-121-202146- /O.CON.KFFC.FL.W.0139.000000T0000Z-130521T1434Z/ /APHG1.1.ER.130519T1141Z.130520T0015Z.130521T0834Z.NO/ 347 AM EDT MON MAY 20 2013 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * UNTIL TUESDAY MORNING. * AT 300 AM MONDAY THE STAGE WAS 10.0 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 7.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY TUESDAY. * AT 10.0 FEET...MINOR FLOODING CONTINUES UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD. THE FLOOD WATERS EXPAND FURTHER INTO THE WOODLANDS ALONG THE CREEK...AND BEGINS TO AFFECT SOME RESIDENTIAL YARDS BETWEEN CUMMING IN FORSYTH COUNTY THROUGH ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. THE BIG CREEK GREENWAY IS CLOSED AND COMPLETELY FLOODED WITH UP TO 4 FEET OF WATER IN SOME AREAS. $$ GAC135-201441- /O.EXT.KFFC.FL.W.0140.000000T0000Z-130520T1441Z/ /SWEG1.2.ER.130519T1114Z.130519T2245Z.130520T0841Z.NO/ 347 AM EDT MON MAY 20 2013 ...FLOOD WARNING EXTENDED UNTIL THIS MORNING...THE FLOOD WARNING CONTINUES FOR THE SUWANEE CREEK NEAR SUWANEE. * UNTIL THIS MORNING. * AT 300 AM MONDAY THE STAGE WAS 8.5 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 8.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATER THIS MORNING. * AT 9.0 FEET...MINOR FLOODING EXPANDS ALONG THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT U S HIGHWAY 23 OR BUFORD HIGHWAY. MOST OF THE SUWANEE CREEK GREENWAY AND TRAILS ARE FLOODED FROM THE SUWANEE CREEK PARK TO GEORGE PIERCE PARK. THE MINOR FLOODING WILL ALSO BEGIN TO AFFECT PORTIONS OF THE PLAYGROUND AREA BEHIND THE SUWANEE ELEMENTARY SCHOOL. $$
477 WGUS82 KFFC 201104 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 704 AM EDT MON MAY 20 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON COUNTIES SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY GAC083-TNC065-201134- /O.CAN.KFFC.FL.W.0146.000000T0000Z-130520T1415Z/ /ENGG1.1.ER.130519T2135Z.130519T2345Z.130520T0951Z.UU/ 704 AM EDT MON MAY 20 2013 THE FLOOD WARNING IS CANCELLED FOR THE LOOKOUT CREEK NEAR NEW ENGLAND. * AT 600 AM MONDAY THE STAGE WAS 11.9 FEET...AND FALLING. * FLOOD STAGE IS 12.0 FEET. * THE CREEK/RIVER WILL CONTINUE TO FALL. $$ GAC135-201134- /O.CAN.KFFC.FL.W.0140.000000T0000Z-130520T1441Z/ /SWEG1.2.ER.130519T1114Z.130519T2245Z.130520T0852Z.NO/ 704 AM EDT MON MAY 20 2013 THE FLOOD WARNING IS CANCELLED FOR THE SUWANEE CREEK NEAR SUWANEE. * AT 600 AM MONDAY THE STAGE WAS 7.6 FEET...AND FALLING. * FLOOD STAGE IS 8.0 FEET. * THE CREEK/RIVER WILL CONTINUE TO FALL. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 19, 3:12 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 19, 3:12 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 312 PM EDT SUN MAY 19 2013 .SHORT TERM /TONIGHT THROUGH MONDAY/... A RATHER MESSY UPPER LEVEL SYSTEM CONTINUES TO KEEP THE RISK OF THUNDERSTORMS WITH HEAVY RAIN OVER MUCH OF THE CWA LATE THIS AFTERNOON. REDEVELOPMENT OF THUNDERSTORMS ACROSS EASTERN TN/NORTH GA IS REINFORCING THE FORECAST BY THE HRRR WHICH BRINGS ANOTHER ROUND OT THUNDERSTORMS DOWN THE WEST SIDE OF GA THROUGH 00Z. THIS WILL ALSO KEEP THE RISK OF FLASH FLOODING OVER THE WATCH AREA THROUGH 00Z. THE PRECIP WILL SLOWLY EXIT FROM THE WEST TONIGHT ALTHOUGH SOUTHEAST/EAST GA WILL STILL SEE SCATTERED SHOWERS/TSTORMS INTO MONDAY. BY MONDAY AFTERNOON HIGH PRESSURE WILL BE BUILDING OVER AL/GA WHICH SHOULD ALSO STABILIZE THE ATMOSPHERE ENDING THE PRECIP BY MONDAY NIGHT/TUESDAY. MAV/MET TEMPS LOOKING ALRIGHT...PERHAPS ON THE COOL SIDE TONIGHT AND HAVE RAISE THEM A DEGREE OR TWO. WITH MORE SUNSHINE MONDAY AFTERNOON...EXPECT TEMPS TO RISE WELL INTO THE 80S MOST AREAS. 17 .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... VERY FEW CHANGES TO THE EXTENDED. MADE SOME ADJUSTMENTS TO TEMPS ON SATURDAY TO ACCOUNT FOR DRY CAD PROGGED TO DEVELOP. 12Z RUNS OF GFS AND ECMWF STILL SIMILAR FOR THE SYSTEM AT THE END OF THE WEEK WITH VERY LITTLE PRECIP EXPECTED AND THE FRONT MOVING THROUGH SOMETIME EARLY FRIDAY. ALSO INCREASED CLOUD COVER A LITTLE FOR THE WEDNESDAY SYSTEM AND ADJUSTED TEMPS ACCORDINGLY THERE AS WELL...OTHERWISE NO SIGNIFICANT CHANGES. TDP PREV DISCUSSION... /ISSUED 357 AM EDT SUN MAY 19 2013/ PRECIP SHOULD END FROM WEST TO EAST TONIGHT AS THE SHORTWAVE TROUGH SETS UP ALONG THE EASTERN SEABOARD. HAVE ONLY TWEAKED POPS DURING THIS PERIOD. FOR THE FIRST PART OF THE WEEK...THE 500MB TROUGH/SHEAR AXIS REMAINS ACROSS THE SE COAST. THIS FEATURE WILL HELP FOCUS SCT DIURNAL CONVECTION EACH DAY. PREVIOUS RUNS PUSHED THE FEATURE OFF THE COAST ON TUESDAY...BUT IT SHOULD REMAIN IN PLACE UNTIL EARLY WEDNESDAY. FOR THE LATTER PART OF THE WEEK...A COLD FRONT IS EXPECTED TO MOVE INTO THE SOUTHEAST STATES. MODEL RUN TO RUN CONSISTENCY FOR THIS FEATURE HAS BEEN LOW FOR THE PAST FEW DAYS. THE ECMWF NOW HAS THE BOUNDARY APPROACHING NORTHERN GA ON FRIDAY...AND MOVING THROUGH THE CWFA DURING THE DAY. THE GFS HAS CONTINUES TO BRING THE BOUNDARY SOUTHWARD. NEITHER MODEL IS PRODUCING MUCH PRECIP WITH THIS FEATURE FOR NOW...SO WILL LEAVE POPS IN THE SCT RANGE. HIGH PRESSURE RETURNS FOR NEXT WEEKEND. MAIN CHANGES TO THE EXTENDED WERE TO UP POPS SLIGHTLY IN THE EAST FOR WEDNESDAY. MAINLY PERSISTENCE FOR THE LATTER HALF OF WEEK. NLISTEMAA && .AVIATION... 18Z UPDATE... REDEVELOPMENT OF CONVECTION OVER NORTHEAST AND EAST CENTRAL ALABAMA WILL KEEP THE RISK OF THUNDER THROUGH THE AFTERNOON. CONVECTION WILL DIMINISH THIS EVENING WITH STRATUS/STRATO CU FORMING LATE TONIGHT WITH CIGS DROPPING TO MVFR/IFR. ALL AREAS SHOULD RISE TO VFR BY 18Z MONDAY. WINDS WILL BE SOUTH SOUTHWEST LESS THAN 10 KTS...THEN LIGHT AND VARIABLE TONIGHT...THEN SOUTH SOUTHWEST MONDAY. //ATL CONFIDENCE...12Z UPDATE... LOW CONFIDENCE ON CIGS AND TIMING OF SHRA/TSRA. MEDIUM CONFIDENCE REMAINDER OF ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 86 65 86 / 50 20 10 30 ATLANTA 66 86 67 85 / 40 10 10 30 BLAIRSVILLE 60 83 60 82 / 40 10 10 40 CARTERSVILLE 63 87 65 87 / 30 10 10 20 COLUMBUS 66 89 67 89 / 60 10 10 10 GAINESVILLE 63 83 65 83 / 40 10 10 40 MACON 66 87 65 88 / 70 20 20 20 ROME 63 88 64 87 / 30 10 10 20 PEACHTREE CITY 64 86 65 86 / 50 10 10 20 VIDALIA 68 88 67 87 / 70 50 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD... CRISP...DODGE...DOOLY...HARRIS...HOUSTON...JOHNSON...LAURENS... MACON...MARION...MONTGOMERY...MUSCOGEE...PEACH...PULASKI... SCHLEY...STEWART...SUMTER...TALBOT...TAYLOR...TELFAIR...TOOMBS... TREUTLEN...TWIGGS...UPSON...WEBSTER...WHEELER...WILCOX... WILKINSON. FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL... CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB... COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HEARD...HENRY... JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN... MADISON...MERIWETHER...MONROE...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE... POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING... TALIAFERRO...TOWNS...TROUP...UNION...UPSON...WALKER...WALTON... WARREN...WASHINGTON...WHITE...WHITFIELD...WILKES...WILKINSON. && SHORT TERM...17 LONG TERM....TDP AVIATION...17
Hazardous weather outlook, May 19, 5:24 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 524 PM EDT SUN MAY 19 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-202130- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 524 PM EDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ...ISOLATED SEVERE STORMS POSSIBLE ACROSS SOUTHERN CENTRAL GEORGIA THIS EVENING... ...FLASH FLOODING WILL CONTINUE ACROSS NORTH GEORGIA THROUGH TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT ACROSS NORTH AND CENTRAL GEORGIA AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE SOUTHEAST STATES. ISOLATED SEVERE STORMS ARE POSSIBLE ACROSS THE SOUTHERN PORTION OF CENTRAL GEORGIA THROUGH THIS EVENING...GENERALLY SOUTH OF A LINE FROM COLUMBUS TO DUBLIN TO SWAINSBORO. ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. LARGE HAIL IS NOT EXPECTED...BUT PEA TO NICKEL SIZED HAIL IS POSSIBLE. FREQUENT LIGHTNING STRIKES WILL BE LIKELY. A FLOOD WATCH IS IN EFFECT FOR MUCH OF NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING. WITH HIGH RAINFALL RATES...STORMS ACROSS NORTH GEORGIA HAVE ALREADY PRODUCED FLASH FLOODING AND ADDITIONAL FLASH FLOODING AND FLOODING IS EXPECTED ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF FLOODING AND SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 19, 4:09 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT SUN MAY 19 2013
GAZ001-002-192100-
409 PM EDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN WALKER AND DADE COUNTIES UNTIL 500 PM EDT...
AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STEPHENSVILLE...MOVING SOUTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WALKER AND DADE COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE COLE CITY...STEPHENSVILLE...MORGANVILLE...
NEW ENGLAND...TRENTON...RISING FAWN...CLOUDLAND CANYON STATE PARK...
COOPER HEIGHTS...CEDAR GROVE...ROCK SPRING AND NOBLE. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS WILL PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND...AND MAY EVEN BLOW DOWN WEAK OR
DEAD TREES.
&&
LAT...LON 3482 8520 3462 8538 3476 8557 3498 8561
3499 8560 3499 8554
TIME...MOT...LOC 2009Z 307DEG 15KT 3490 8559Local storm report, May 19, 4:25 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM FLASH FLOOD MORGANVILLE 34.94N 85.45W
05/19/2013 DADE GA 911 CALL CENTER
SEVERAL ROADS FLOODED THROUGHOUT NORTHERN DADE COUNTY
&&
04Special weather statement, May 19, 4:51 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 PM EDT SUN MAY 19 2013
GAZ019-192145-
451 PM EDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN FLOYD COUNTY UNTIL
545 PM EDT...
AT 450 PM EDT...METEOROLOGISTS WERE TRACKING AREAS OF HEAVY RAIN
DEVELOPING OVER FLOYD COUNTY. THESE AREAS WERE SLOWLY MOVING EAST AT
10 MPH AND WILL BE CAPABLE OF A QUICK INCH OR MORE OF RAIN THROUGH
545 PM EDT.
ADDITIONALLY...A LINE OF HEAVY SHOWERS AND THUNDERSTORMS TO THE
NORTH IS SLOWLY SHIFTING SOUTH. THIS LINE OF STORMS WILL LIKELY
SPREAD INTO FLOYD COUNTY AFTER 600 PM EDT AND IF THEY DONT WEAKEN...
THEY COULD PRODUCE ENOUGH ADDITIONAL RAIN TO CAUSE NEW FLASH
FLOODING. REMAIN ALERT FOR ADDITIONAL STATEMENTS AND BE PREPARED TO
TAKE ACTION IF A WARNING IS ISSUED.
THROUGH 545 PM EDT...RUNOFF FROM THESE HEAVY RAIN COULD CAUSE
TEMPORARY STREET FLOODING OR MINOR FLOODING OF SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS... STREETS AND UNDERPASSES ACROSS
FLOYD COUNTY...INCLUDING AREAS AROUND CAVE SPRING...LINDALE...
ROME...COOSA...ARMUCHEE...SENEY...SHANNON AND PINSON.
&&
LAT...LON 3429 8546 3428 8539 3438 8533 3446 8511
3443 8509 3442 8511 3440 8509 3439 8501
3422 8503 3421 8505 3410 8505 3408 8512
3408 8516 3410 8516 3409 8543
TIME...MOT...LOC 2045Z 280DEG 10KT 3426 8515Local storm report, May 19, 5:00 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG 1 ESE HIRAM 33.87N 84.75W
05/19/2013 PAULDING GA PUBLIC
AT LEAST 15 LARGE TREES UPROOTED AND SNAPPED ALONG QUAIL
RIDGE ROAD.
&&
04Local storm report, May 19, 5:06 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 PM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 PM TSTM WND DMG 4 SSE DOUGLASVILLE 33.70N 84.71W
05/19/2013 DOUGLAS GA EMERGENCY MNGR
NUMEROUS TREES DOWN AND SOME ON HOMES IN DOUGLAS COUNTY.
PILGRIMS DR...WINDMARK PLACE...DAVID DR...GREENBROOK
DR...MCKOWN RD...HIDDEN BRANCH RD...BOMAR RD...S BURNT
HICKORY RD.
&&
04Special weather statement, May 19, 5:07 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT SUN MAY 19 2013
GAZ030>032-041-192200-
507 PM EDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK...PAULDING...
COBB AND HARALSON COUNTIES UNTIL 600 PM EDT...
AT 505 PM EDT...METEOROLOGISTS WERE TRACKING SCATTERED AREAS OF
HEAVY RAIN DEVELOPING OVER FLOYD AND POLK COUNTIES. THESE AREAS WERE
SLOWLY MOVING EAST-SOUTHEAST AT 10 MPH AND WILL BE CAPABLE OF A
QUICK INCH OR MORE OF RAIN THROUGH 600 PM EDT.
ADDITIONALLY...MORE HEAVY SHOWERS AND A FEW THUNDERSTORMS TO THE
NORTH OVER NORTHWEST GEORGIA IS SLOWLY SHIFTING SOUTH. THIS ACTIVITY
WILL LIKELY SPREAD INTO POLK...PAULDING...COBB AND HARALSON COUNTIES
AFTER 600 PM EDT AND IF THEY DONT WEAKEN...THEY COULD PRODUCE
ANOTHER ROUND OF FLASH FLOODING. REMAIN ALERT FOR ADDITIONAL
STATEMENTS AND BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
THROUGH 600 PM EDT...RUNOFF FROM THESE HEAVY SHOWERS COULD CAUSE
TEMPORARY STREET FLOODING OR RISES TO NEAR BANKFULL OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS... STREETS AND UNDERPASSES
ACROSS FLOYD COUNTY...INCLUDING AREAS AROUND CAVE SPRING...
LINDALE... ROME...COOSA...ARMUCHEE...SENEY...SHANNON AND PINSON.
&&
LAT...LON 3408 8447 3407 8442 3398 8437 3391 8445
3383 8445 3375 8457 3380 8463 3378 8483
3381 8493 3381 8503 3379 8536 3408 8541
TIME...MOT...LOC 2103Z 296DEG 23KT 3400 8486The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 10:15 PM EDT | Special Weather Statement | FFC | Gordon | 45 min |
| May 18, 11:43 PM EDT | Special Weather Statement | FFC | Gordon | 47 min |
| May 19, 1:26 AM EDT | Special Weather Statement | FFC | Dawson | 49 min |
| May 19, 2:10 AM EDT | Special Weather Statement | FFC | Forsyth, Gwinnett | 35 min |
| May 19, 2:27 AM EDT | Special Weather Statement | FFC | Dawson | 33 min |
| May 19, 2:43 AM EDT | Special Weather Statement | FFC | Hall | 47 min |
| May 19, 2:46 AM EDT | Flash Flood Warning | FFC | Dawson | 6 hr |
| May 19, 3:29 AM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
| May 19, 3:58 AM EDT | Flash Flood Warning | FFC | Forsyth, Hall | 6 hr |
| May 19, 4:22 AM EDT | Special Weather Statement | FFC | Forsyth | 38 min |
| May 19, 4:27 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Forsyth, Gwinnett, Hall, Jackson | 48 min |
| May 19, 4:41 AM EDT | Flash Flood Warning | FFC | Barrow, Forsyth, Gwinnett, Jackson | 6 hr |
| May 19, 4:50 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Forsyth, Fulton, Gwinnett, Jackson | 40 min |
| May 19, 5:28 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, DeKalb, Fulton, Gwinnett, Walton | 47 min |
| May 19, 6:06 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, DeKalb, Gwinnett, Newton, Oconee, Rockdale and 1 more | 54 min |
| May 19, 6:31 AM EDT | Special Weather Statement | FFC | Forsyth | 89 min |
| May 19, 6:46 AM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 6 hr |
| May 19, 6:55 AM EDT | Special Weather Statement | FFC | Morgan | 50 min |
| May 19, 7:32 AM EDT | River Flood Warning | FFC | Forsyth | 4 hr |
| May 19, 7:32 AM EDT | River Flood Warning | FFC | Gwinnett | 4 hr |
| May 19, 7:32 AM EDT | River Flood Warning | FFC | Dawson, Forsyth | 18 hr |
| May 19, 7:32 AM EDT | River Flood Warning | FFC | Forsyth | 19 hr |
| May 19, 7:32 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 46 hr |
| May 19, 7:32 AM EDT | River Flood Warning | FFC | Gwinnett | 24 hr |
| May 19, 7:32 AM EDT | River Flood Warning | FFC | Gwinnett | 4 hr |
| May 19, 7:38 AM EDT | Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Butts and 62 more | 12 hr |
| May 19, 8:01 AM EDT | River Flood Warning | FFC | Gwinnett | 13 hr |
| May 19, 8:31 AM EDT | Special Weather Statement | FFC | Meriwether | 29 min |
| May 19, 8:36 AM EDT | Areal Flood Warning | FFC | Dawson | 6 hr |
| May 19, 8:40 AM EDT | Flash Flood Warning | FFC | Chattooga, Floyd, Gordon, Walker | 6 hr |
| May 19, 8:52 AM EDT | Special Weather Statement | FFC | Morgan, Putnam | 23 min |
| May 19, 8:55 AM EDT | Special Weather Statement | FFC | Hancock, Taliaferro, Warren | 35 min |
| May 19, 8:57 AM EDT | Special Weather Statement | FFC | Catoosa, Walker, Whitfield | 48 min |
| May 19, 9:04 AM EDT | Special Weather Statement | FFC | Bartow | 26 min |
| May 19, 9:16 AM EDT | Special Weather Statement | FFC | Putnam | 29 min |
| May 19, 9:21 AM EDT | Flash Flood Warning | FFC | Catoosa, Dade, Walker | 6 hr |
| May 19, 9:30 AM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Gordon | 30 min |
| May 19, 9:32 AM EDT | Flash Flood Warning | FFC | Bartow, Cherokee | 6 hr |
| May 19, 9:51 AM EDT | Special Weather Statement | FFC | Baldwin, Putnam | 24 min |
| May 19, 10:18 AM EDT | Special Weather Statement | FFC | Bartow, Chattooga, Cobb, Floyd, Gordon | 42 min |
| May 19, 10:21 AM EDT | Special Weather Statement | FFC | Baldwin, Hancock, Washington | 24 min |
| May 19, 10:44 AM EDT | Flash Flood Warning | FFC | Floyd | 6 hr |
| May 19, 10:57 AM EDT | Flash Flood Warning | FFC | Cobb, Haralson, Paulding, Polk | 6 hr |
| May 19, 11:09 AM EDT | Special Weather Statement | FFC | Cobb, Paulding | 36 min |
| May 19, 11:25 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Cobb, Douglas, Paulding | 50 min |
| May 19, 11:32 AM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 5 hr |
| May 19, 11:32 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 5 hr |
| May 19, 11:40 AM EDT | Severe Thunderstorm Warning | FFC | Fulton | 65 min |
| May 19, 11:45 AM EDT | Flash Flood Warning | FFC | Carroll, Douglas, Fulton, Haralson | 6 hr |
| May 19, 12:03 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Fulton | 42 min |
| May 19, 12:08 PM EDT | Special Weather Statement | FFC | Chattooga | 37 min |
| May 19, 12:15 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Heard | 30 min |
| May 19, 12:36 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Fulton, Heard, Henry and 4 more | 39 min |
| May 19, 1:06 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 24 min |
| May 19, 1:11 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Meriwether, Pike, Talbot, Upson | 49 min |
| May 19, 1:18 PM EDT | Special Weather Statement | FFC | Troup | 27 min |
| May 19, 1:35 PM EDT | Flash Flood Warning | FFC | Murray, Whitfield | 6 hr |
| May 19, 1:53 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Monroe, Talbot, Taylor, Upson | 37 min |
| May 19, 1:54 PM EDT | River Flood Warning | FFC | Fulton | 7 hr |
| May 19, 1:56 PM EDT | Special Weather Statement | FFC | Dade | 49 min |
| May 19, 2:29 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Houston, Macon, Marion, Peach and 3 more | 46 min |
| May 19, 2:35 PM EDT | Areal Flood Warning | FFC | Chattooga, Floyd, Gordon, Walker | 9 hr |
| May 19, 3:17 PM EDT | Flash Flood Warning | FFC | Catoosa, Dade, Walker, Whitfield | 6 hr |
| May 19, 3:18 PM EDT | Special Weather Statement | FFC | Dooly, Houston, Macon, Peach | 42 min |
| May 19, 3:27 PM EDT | Special Weather Statement | FFC | Dade | 48 min |
| May 19, 3:33 PM EDT | Flash Flood Warning | FFC | Bartow, Cherokee | 6 hr |
| May 19, 3:45 PM EDT | Special Weather Statement | FFC | Crisp, Pulaski, Wilcox | 45 min |
| May 19, 4:09 PM EDT | Special Weather Statement | FFC | Dade, Walker | 51 min |
| May 19, 4:51 PM EDT | Special Weather Statement | FFC | Floyd | 54 min |
| May 19, 5:07 PM EDT | Special Weather Statement | FFC | Cobb, Paulding, Polk | 53 min |
| May 19, 6:51 PM EDT | River Flood Warning | FFC | Whitfield | 6 days |
| May 19, 6:51 PM EDT | River Flood Warning | FFC | Chattooga | 21 hr |
Nearby
River Flood Warnings in Georgia, 2013River Flood Warnings in Tennessee, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.